Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 521, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 2, 1992, 5:58 PM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 2, 1992, 5:58 PM CDT (22:58 UTC)
- Expired
- Sep 2, 1992, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Cleveland County, OK, McClain County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 6:15 PM CDT | Tornado F2 | Mcclain, OK | |
| Sep 2, 6:20 PM CDT | Hail 2.5 | Mcclain, OK | |
| Sep 2, 6:22 PM CDT | Hail 2.75 | Cleveland, OK | |
| Sep 2, 6:45 PM CDT | Hail 1.75 | Cleveland, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 531 m²/s²
- 0-3 km storm-relative helicity
- 593 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:50 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 2, 2:50 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 250 PM CDT WED SEP 2 1992 SFC ANALYSIS INDICATES WK MESO LOW HAS FORMED S OF GAG ALG TROF RUNNING FM P28-LTS. OTHR FTR OF INTEREST IS OUTFLOW BNDRY WHICH XTNDS FM LOW SEWD. WSR-88D INDICATES FINE LN OUTFLOW BNDRY LIES NR SEILING-BLANCHARD- SULPHUR LN AND HAS NOW BCM STNRY. AMS HAS STABILIZED N OF BNDRY AND W OF TROF. BTWN THESE FTRS LIS HAVE FALLEN TO ARND MINUS 10 WTH MCONV MAXIMIZED E OF MESO LOW AND ALG OUTFLO ACCRDG TO ADAP/MAPS ANALYSES. STG STMS RMN ALG OUTFLO BNDRY IN SERN OK WHL FURTHER W ALG BNDRY AND TROF LOW-LVLS RMN CAPPED. ADAP CAP STRNGTH HAS FALLEN BELOW 2 DEG ACRS SWRN OK/NW TX AND ANTICIPATE STMS TO FIRE AT ANYTIME. LRG CAP AND STG WND FLDS WL RESULT IN A FEW SVR STMS. PROFILERS 88D VWP SUG SOM POTL FOR MESOCYCLONE FORMATION AS WELL...ESP VCNTY OUTFLO BNDRY. XPCT TROF TO GRDLY MOV INTO SC OK BFR STALLING ERLY THU MRNG AS WK S/W SWEEPS ACRS RGN FM NW. TROF WL BCM MOR DIFFUS ON THU AND S/W WL BE PAST AREA SO WL CONT LOW POPS ONLY ACRS SERN OK ZNS. AS TROF WASHES OUT LATE THU INTO FRI LOW LVL MSTR SHUD SPRD BACK WWD ACRS AREA. ATTM WL KEEP POPS BLO 20 PCT MOST OF 3RD-4TH PDS DUE TO LACK OF BNDRY LYR CONV AND WK UPR FORCING. ONLY EXCEPTIONS WL IN SE DURG THU EVNG AND IN NW LATE FRI AFTN WHEN NEXT WV LIFTS OUT OUT OF ROCKIES. HIEST POPS FCST SE TNGT ALG WTH MENTION OF HVY RAFL IN ZNS. TEMPS WL BE HIGHLY DEPENDENT UOPN POSN OF TROF/DRY AIR AND GUID VALUES SEEM IN THE BALLPARK XCPT FOR MAXES WHICH SEEM TO WARM. ..16.. PRELIM NUMS... GAG 58/90/63/91 0002 PNC 65/90/69/91 3111 HBR 64/91/67/91 4111 OKC 68/91/69/91 4111 SPS 68/96/69/95 4111 DUA 69/91/69/91 7221 .OK...NONE .TX...NONE
In the hours before
Local storm report, Sep 2, 4:23 PM CDT, 1 hour 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
4 23 PM CDT WED SEP 02 1992
TIME(CDT)/DATE COUNTY REPORT
4 00 AM /2ND KINGFISHER/LOGAN PENNY SIZE HAIL
EAST SIDE OF
CASHION ON COUNTY LINE.
PURPURALocal storm report, Sep 2, 4:28 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
4 26 PM CDT WED SEP 02 1992
TIME(CDT)/DATE COUNTY REPORT
3 25 PM /2ND ATOKA NICKEL SIZE HAIL AT
FARRIS
PURPURASpecial weather statement, Sep 2, 4:43 PM CDT, 1 hour 15 minutes before
TXZ076-077-022245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 445 PM CDT WED SEP 2 1992 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE FOLLOWING NORTH CENTRAL TEXAS COUNTIES ARCHER...BAYLOR...WILBARGER... JACK...CLAY...MONTAGUE...WICHITA AND INCLUDES COTTON COUNTY OF SOUTH CENTRAL OKLAHOMA... AT 440 PM THE WICHITA FALLS RADAR SHOWED SCATTERED THUNDERSTORMS...SOME VERY STRONG...IN OKLAHOMA NEAR AND TO THE EAST OF OKLAHOMA CITY AND NORTH OF ARDMORE. MOVEMENT OF THUNDERSTORMS WAS EAST AT 25 MPH. NO PRECIPTATION WAS INDICATED OVER NORTH CENTRAL TEXAS AT 440 PM...HOWEVER THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE COMBINING WITH A THUNDRSTORM BOUNDARY FROM LAST NIGHTS ACTIVITY IN SOUTHWEST AND CENTRAL OKLAHOMA.
Special weather statement, Sep 2, 4:47 PM CDT, 1 hour 11 minutes before
TXZ076-077-022245- SPECIAL WEATHER STATEMENT...CORRECT SPELLING... NATIONAL WEATHER SERVICE WICHITA FALLS TX 445 PM CDT WED SEP 2 1992 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE NORTH CENTRAL TEXAS COUNTIES OF ARCHER...BAYLOR...WILBARGER... JACK...CLAY...MONTAGUE...WICHITA. THE WATCH INCLUDES COTTON COUNTY OF SOUTHCENTRAL OKLAHOMA... AT 440 PM THE WICHITA FALLS RADAR SHOWED SCATTERED THUNDERSTORMS...SOME VERY STRONG...IN OKLAHOMA NEAR AND TO THE EAST OF OKLAHOMA CITY AND NORTH OF ARDMORE. MOVEMENT OF THUNDERSTORMS WAS EAST AT 25 MPH. NO PRECIPITATION WAS INDICATED OVER NORTH CENTRAL TEXAS AT 440 PM...HOWEVER THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO DEVELOP WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE COMBINING WITH A THUNDERSTORM BOUNDARY FROM LAST NIGHTS ACTIVITY IN SOUTHWEST AND SOUTHCENTRAL OKLAHOMA.
Special weather statement, Sep 2, 4:54 PM CDT, 1 hour 4 minutes before
OKZ004>021-TXZ076-077-020000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 4 55 PM CDT WED SEP 2 1992 ...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS OKLAHOMA CITY METRO AREA... AT 455 PM SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS CENTRAL OKLAHOMA. THE HEAVIEST STORMS WERE JUST WEST OF NEWCASTLE...5 MILES NORTHEAST OF SHAWNEE...AND ABOUT 2 MILES SOUTHEAST OF DEL CITY. OTHER LIGHTER SHOWERS AND STORMS WERE LOCATED 2 MILES SOUTHEAST OF OKARCHE...IN THE EDMOND/ARCADIA AREA...AND IN MURRAY COUNTY 12 MILES SOUTHWEST OF DAVIS OVER THE ARBUCKLE MOUNTAINS. THE STORMS WERE MOVING EAST AT 35 TO 40 MPH. THE POSSIBILITY EXISTS FOR A FEW STORMS TO BECOME SEVERE...ALTHOUGH NO WARNINGS ARE IN EFFECT FOR CENTRAL OKLAHOMA. HOWEVER THE STORMS MAY PRODUCE PEA SIZE HAIL...BRIEF HEAVY RAIN...AND GUSTY WINDS. ALSO FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. BE ALERT TO THE DANGERS OF LIGHTNING...LIGHTNING CAN STRIKE MILES AWAY FROM THE MAIN CORE OF THE STORM. ONE INJURY HAS ALREADY BEEN REPORTED DUE TO A LIGHTNING STRIKE FROM THESE STORMS. PURPURA
Local storm report, Sep 2, 5:43 PM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
5 44 PM CDT WED SEP 02 1992
TIME(CDT)/DATE COUNTY REPORT
5 38 /2ND MC CLAIN j 1.75 TO 2 INCH HAIL
2 E COLE
PURPURAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Sep 1, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 49 min |
| Sep 1, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Sep 1, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 46 min |
| Sep 1, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Sep 1, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 46 min |
| Sep 1, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 46 min |
| Sep 1, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 50 min |
| Sep 1, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| Sep 2, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 31 min |
| Sep 2, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
| Sep 2, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 48 min |
| Sep 2, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 27 min |
| Sep 2, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 49 min |
| Sep 2, 3:00 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Sep 2, 3:28 AM CDT | Flash Flood Warning | OUN | Garfield | 4 hr |
| Sep 2, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay | 25 min |
| Sep 2, 3:47 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 43 min |
| Sep 2, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 46 min |
| Sep 2, 9:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 25 min |
| Sep 2, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 26 min |
| Sep 2, 3:23 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw, Pushmataha | 67 min |
| Sep 2, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 45 min |
| Sep 2, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 19 min |
| Sep 2, 5:39 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 21 min |
| Sep 2, 6:08 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 22 min |
| Sep 2, 6:27 PM CDT | Tornado Warning | OUN | McClain | 33 min |
| Sep 2, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 45 min |
| Sep 2, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Pontotoc | 43 min |
| Sep 2, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.